Alert archive / Mississippi / Tornado Warnings in 2020
Tornado Warning 20, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Jun 7, 2020, 9:15 AM CDT for Jackson County, Mississippi. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2020, 9:15 AM CDT (14:15 UTC)
- Expired
- Jun 7, 2020, 9:30 AM CDT
- In force
- 15 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Jackson County, MS
The radar
The Mobile radar (KMOB), 32 km from the middle of the area, began a volume at 14:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 9:03 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 2.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 479 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 276 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
043
WFUS54 KLIX 071415
TORLIX
MSC059-071430-
/O.NEW.KLIX.TO.W.0020.200607T1415Z-200607T1430Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
915 AM CDT Sun Jun 7 2020
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Central Jackson County in southern Mississippi...
* Until 930 AM CDT.
* At 915 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Big Point, or 7 miles northeast of Escatawpa,
moving west at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Wade around 920 AM CDT.
Vancleave around 930 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3058 8841 3052 8842 3055 8876 3067 8874
TIME...MOT...LOC 1415Z 099DEG 33KT 3057 8847
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
MEFFER1 follow-up statement
172
WWUS54 KLIX 071430
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
930 AM CDT Sun Jun 7 2020
MSC059-071440-
/O.EXP.KLIX.TO.W.0020.000000T0000Z-200607T1430Z/
Jackson MS-
930 AM CDT Sun Jun 7 2020
...THE TORNADO WARNING FOR CENTRAL JACKSON COUNTY HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been allowed to expire.
A Tornado Watch remains in effect until 500 PM CDT for southern
Mississippi.
LAT...LON 3058 8841 3052 8842 3055 8876 3067 8874
TIME...MOT...LOC 1430Z 099DEG 33KT 3059 8863
$$
MEFFERWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jun 7, 4:43 AM CDT, 4 hours 32 minutes earlier.
Area forecast discussion, Jun 7, 4:43 AM CDT, 4 hours 32 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
443 AM CDT Sun Jun 7 2020
.DISCUSSION...
All eyes continue to be on Cristobal as is makes it way through
the northern Gulf, now approaching the outer coastal waters of our
warning area. The appearance of Cristobal continues to be more
than of a subtropical storm than a tropical storm with most of the
heavier convection well east of the center. While some
development has occurred since late last night near the center,
it has not been enough to make any significant change to most of
the forecast.
Cristobal is expected to continue to move generally north until
landfall near Terrebonne Bay late this afternoon before tracking
near Houma and then towards the Baton Rouge by tomorrow morning.
It is important to remember that impacts can be felt far from the
center of a landfalling tropical system and that is even more
prevalent in this case given the structure of Cristobal.
The immediate concerns for our area continue to be heavy rain and
surge. Wind impacts surely cannot be ruled out as well as some
isolated tornadoes. For specific details regarding the impacts
expected from Cristobal in our area, please refer to the Hurricane
Local Statement (HLS) issued by our office.
In regards to expected rainfall across the area, the greater focus
will be east of I-55. Rainfall amounts of generally 3-5 inches can
be expected west of I-55. East of I-55, total rainfall ranging
from 5-8 inches with isolated higher amounts will be possible.
With this in mind, the flood watch has been expanded to include
the southwest Mississippi counties. The entire warning area is now
under the flood watch through Tuesday morning. In addition,
rivers will need to be watched closely throughout the event for
possible flooding.
Conditions will begin to slowly improve late tomorrow and into
Tuesday. By Wednesday, a return to normal daily scattered showers
will persist for the rest of the work week with the weekend
looking rather dry.
&&
.AVIATION...
Northern terminals currently with MVFR ceilings, most southern ones
at IFR ceilings. Temporary IFR visibilities in rainbands. Will be
adding a mention of thunder into the forecasts after 15z. Low
ceilings and occasional low visibilities likely to continue
through about 18z Monday before improvements occur. Anticipate
amendments for wind forecast prior to 12z TAF package issuance
this morning and additional amendments after 15z NHC advisory
issuance to accommodate changing wind forecasts for TS Cristobal.
35
&&
.MARINE...
Conditions will continue to deteriorate through the morning hours
as Tropical Storm Cristobal enters the coastal waters. Tropical
Storm conditions will continue to expand across all of the coastal
waters as the day progresses. For more information regarding this
please refer to the Marine Weather Warning (MWW). Strong onshore
flow will continue into Tuesday even as Cristobal moves away.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 82 74 83 75 / 70 90 100 60
BTR 83 75 85 77 / 80 90 90 40
ASD 83 75 85 75 / 90 100 100 50
MSY 82 77 85 78 / 90 100 100 40
GPT 81 76 83 76 / 90 100 100 50
PQL 83 74 85 74 / 90 100 100 50
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Tropical Storm Warning for LAZ034>037-039-040-046>050-056>072.
Flood Watch through Tuesday morning for LAZ034>037-039-040-
046>050-056>072.
Coastal Flood Advisory until 7 AM CDT Tuesday for LAZ040-050-058-
060-061-072.
GM...Tropical Storm Warning for GMZ530-532-534-536-538-550-552-555-
557-570-572-575-577.
MS...Tropical Storm Warning for MSZ068>071-077-080>082.
Flood Watch through Tuesday morning for MSZ068>071-077-080>082.
Coastal Flood Advisory until 7 AM CDT Tuesday for MSZ082.
GM...Tropical Storm Warning for GMZ532-534-536-538-550-552-555-557-
570-572-575-577.
&&In the hours before
Local storm report, Jun 7, 4:08 AM CDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
408 AM CDT SUN JUN 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 AM STORM SURGE 4 SW WAVELAND 30.24N 89.43W
06/07/2020 E0.00 FT HANCOCK MS TRAINED SPOTTER
STORM SPOTTER REPORTED WATER STARTING TO COME OVER SOUTH
BEACH BLVD NEAR BAYOU CADDY. BAY-WAVELAND YACHT CLUB TIDE
READING WAS 1.9 FT MHHW, OR APPROXIMATELY 3 FEET ABOVE
ASTRONOMICAL TIDE.
&&
24/RRThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 10:09 PM CDT | River Flood Warning | LIX | Pike | 69 hr |
| Jun 7, 8:23 AM CDT | Tornado Warning | LIX | Harrison | 22 min |
| Jun 7, 9:22 AM CDT | Tornado Warning | LIX | Harrison, Jackson | 9 min |
| Jun 7, 4:27 PM CDT | Flash Flood Warning | LIX | Hancock, Harrison, Jackson | 3 hr |
Nearby
Tornado Warnings in Mississippi, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.